MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-33
Medical Device Problem Codes Off-Label Use (1494); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The 4.0x38mm xience sierra device referenced is being filed under a separate medwatch mfr number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the tibial artery below the knee.An unspecified guide wire was advanced and atherectomy was performed.An unspecified balloon catheter was advanced and the lesion was dilated; however, a perforation was noted.Five non-abbott stents were deployed and treated the perforation in the anterior tibial artery.In the posterior tibial artery (pta) five xience sierra stents (3.5x28mm, 3.5x38mm, 4.0x33mm, 4.0x38mm, and 4.0x38mm) were deployed overlapping each other.Three of the stents sealed the area of the perforation successfully; however, two of the stents (4.0x33mm and 4.0x38mm) did not.Prolonged balloon inflation was done for 10 minutes and the perforation was not sealed and the patient continued bleeding.A 4.0x19mm graftmaster covered stent and a 3.5x19mm graftmaster covered stent were deployed on top of the deployed 4.0x33mm and 4.0x38mm xience sierra stents to successfully treat the long perforation in the pta.Due to the long perforation and excessive bleeding during treatment the patient suffered from compartment syndrome and was sent to surgery for a fasciotomy on the same day.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the xience sierra, everolimus eluting coronary stent system, instructions for use (ifu) states: the xience sierra everolimus eluting coronary stent system is indicated for improving coronary luminal diameter in the following: patients with symptomatic ischemic heart disease due to discrete de novo native coronary lesions.For restoring coronary flow in patients experiencing acute myocardial infarction who present within 12 hours of symptom onset.For the treatment of patients presenting with in-stent restenosis in coronary artery lesions; chronic total occluded coronary artery lesions; and coronary artery bifurcation lesions.In all cases, the treated lesion length should be less than the nominal stent length (8 mm, 12 mm, 15 mm, 18 mm, 23 mm, 28 mm, or 38 mm) with a reference vessel diameter of equal or greater than 2.00 mm and equal or less than 4.25 mm.It is unknown if the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility/device operates differently (failure to seal); however, the subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.Na.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10512234
Report Number2024168-2020-07523
Device Sequence Number3619751
Product Code NIQ
UDI-Device Identifier08717648227530
UDI-Public08717648227530
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2020
Device Model Number1550400-33
Device Catalogue Number1550400-33
Device Lot Number9101441
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 5F; STENT: XIENCE SIERRA (X4); STENT: 3.5X19MM GRAFTMASTER; STENT: 4.0X19MM GRAFTMASTER; STENT: SYNERGY (X5); SHEATH: 5F; STENT: XIENCE SIERRA (X4); STENT: 3.5X19MM GRAFTMASTER; STENT: 4.0X19MM GRAFTMASTER; STENT: SYNERGY (X5)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight95